Veno-occlusive liver disease after dacarbazine therapy (DTIC) for melanoma

J Surg Oncol. 1984 Dec;27(4):268-70. doi: 10.1002/jso.2930270415.

Abstract

A case of veno-occlusive disease of the liver with fatal outcome after dacarbazine (DTIC) therapy for melanoma is reported. There was a fulminant clinical course from start of symptoms until death. At autopsy the liver was enlarged and firm with signs of venous congestion. Small- and medium-sized hepatic veins were blocked by thrombosis. Eosinophilic infiltrations were found around the vessels. Published cases from the literature are reviewed and pertinent features discussed.

Publication types

  • Case Reports

MeSH terms

  • Budd-Chiari Syndrome / chemically induced*
  • Budd-Chiari Syndrome / pathology
  • Dacarbazine / adverse effects*
  • Hepatic Veins / pathology
  • Humans
  • Male
  • Melanoma / drug therapy*
  • Middle Aged
  • Necrosis

Substances

  • Dacarbazine